High Wind, Garden
- When
- April 2, 9:29 AM MST to 2:00 PM MST
- Where
- Garden forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
A very strong cold front moved through the area causing sustained northwest winds of 35 to 45 mph and gusts to 55 to 60 mph across north central and western Nebraska. The strong winds blew down a high voltage power line causing a power outage in Wauneta in eastern Chase County.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A very strong cold front moved through the area causing sustained northwest winds of 35 to 45 mph and gusts to 55 to 60 mph across north central and western Nebraska. The strong winds blew down a high voltage power line causing a power outage in Wauneta in eastern Chase County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 2, 2:09 AM MST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED ISSUE TIME NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 AM CDT SUN APR 2 2006 .DISCUSSION... WINDS AND EXITING PRECIP CHANCES TODAY ARE THE MAIN FOCUS. STRONG LOW PRESSURE CENTER CONTINUES TO SLIDE ACROSS THE STATE THIS MORNING. MOST OF THE CONVECTION WAS EAST OF US 81 YESTERDAY AND HAS MOVED NEARLY OUT OF THE FA ATTM. WILL KEEP MENTION IN FAR NORTHEAST COUNTIES EARLY. THEN WRAP AROUND MOISTURE/STRATUS EXPECTED TO LINGER ACROSS THE NORTH AND NORTHEASTERN COUNTIES. OGA HAS REPORTED SPRINKLES OVER THE PAST HOUR...HOWEVER CEILING QUITE HIGH AND EXPECT ONLY VIRGA AS SOON AS THE SUN COMES UP...THUS WILL NOT MENTION IN THE SOUTHWEST ZONES. MAIN EYES ON THE STRONG NORTHWEST WINDS DEVELOPING BEHIND THE LOW. WYOMING ALREADY HAS WINDS INCREASING WITH MEDICINE BOW PROFILER UP TO 45 KTS AT THE FIRST GATE. MODELS CONTINUE THE EASTERN PUSH OF STRONG WINDS...AND WITH GOOD MIXING TODAY...WIND ADVISORY CONTINUED FOR THE DAY. DECOUPLING EXPECTED WITHIN A FEW HOURS PAST SUNSET FOR ALL AREAS...SO ADJUSTED ENDING TIME TO 02Z FOR ALL COUNTIES. HIGH PRESSURE BUILDS INTO THE REGION TO BEGIN THE WEEK WITH A PLEASANT START TO THE WORK WEEK. HIGHS REBOUND INTO THE 60S THEN 70S BY MID WEEK...THEN NEXT SYSTEM ARRIVES. ATTM SLOW MOVING...VERTICALLY STACKED...AND A VERY INTENSE LOW PRESSURE SYSTEM EXPECTED. WILL CONTINUE TO MONITOR TRACK AS VERY ROUGH WEATHER IS POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ004-NEZ022-NEZ023-NEZ024-NEZ035- NEZ036-NEZ056-NEZ057-NEZ058-NEZ059-NEZ069-NEZ070-NEZ071-NEZ094. WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ025-NEZ026- NEZ027-NEZ028-NEZ029-NEZ037-NEZ038. && MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 AM CDT SUN APR 2 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 443 AM CDT SUN APR 2 2006 /343 AM MDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY THIS AFTERNOON. SOME OPEN AREAS MAY SEE GUSTS AS HIGH AS 50 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...EFFECTIVE UNTIL 9 PM CDT (8 PM MDT) THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA...WHILE THUNDERSTORMS ARE POSSIBLE ON THURSDAY EAST OF A LINE FROM IMPERIAL...TO AINSWORTH. SOME STORMS MAY BE SEVERE ON WEDNESDAY NIGHT...HOWEVER...AT THIS TIME...IT IS TOO EARLY TO PINPOINT A FAVORED LOCATION AND TYPE OF SEVERE WEATHER FOR THIS MIDWEEK WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER...ACTIVATION MAY BE NECESSARY ON WEDNESDAY NIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The national radar mosaic for the moment the first event began.
12 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498537, 5498536, 5498539, 5498541, 5498637, 5498532, 5498533, 5498538, 5498535, 5498540, 5498638, 5498534.